Dopamine / Narcotic Use..also falling asleep too early

Some of you have told me that you take your dopamine drugs early in the evening

so you can sit through a movie, a dinner, a car ride..but you get so drowsy so

you sleep by 8pm and than wake back up at 11am with either RLS or Insomnia..

My question is What can be done to keep someone sleeping all night long AND

is anyone using a narcotic that is commonly prescribed with RLS that will last

more than 4 -6 hours or all night long?

Also at what point can a patch of narcotic be introduced to the treatment plan?

Does one have to try oral narcotics first or is there even a suppository say of..

dihydrocodeinone (simular to US vicodin) that is sometimes used??

4 Replies

oldestnewest
  • Sent: Thursday, October 22, 2009 11:56 PM

    Subject: Requip making me sleepy?

    The side effects that I experience w/Requip are pretty severe. First, I get very hot, especially in my face. That's so bad, I have to put a fan directly on my face and upper torso. Then, a few minutes later, I feel somewhat nauseous. Shortly thereafter, I HAVE to go to bed. It simply knocks me out.

    I tried taking the Requip earlier, as suggested, with my evening meal, and I took only one half a tablet, but I still experienced the exact same side effects. I had to go to bed, and "sleep it off."

    The Requip DOES, however, give me a restful sleep, with no leg movement. My problem is: sometimes, I need meds in the early evening, when it is not possible to take Requip and go to bed. I cannot go out for dinner, or to a movie, etc, I have tried cutting out nearly all caffeine, and nearly all sugar, and I see no improvement.

    Would Mirapex be a better option? Does it have the same side effects? Does it frequently cause weight gain? Is marijuana an alternative option?

    The thought of having this condition the rest of my life (I'm 58 and I work full time at a desk) is very depressing for me. I have not seen a specialist, I am self-diagnosed and I simply called my doctor and asked for a Requip prescription. I am afraid that at some point my kids will be shuffling me around, completely zoned out on medications that control the leg movement.

    KR

    Medical Reply

    You probably should see a specialist to make sure that you have the correct diagnosis and to get better treatment.

    Mirapex may work better or worse and the only way to find out is to try it. Both Mirapex and Requip are dopamine agonists but they can act quite differently (good or bad) in any given individual. Mirapex may cause weight gain but that occurs in a small minority of users.

    Marijuana does help RLS but presents its own challenges. There are other choices such as the anticonvulsant drugs (gabapentin, Lyrica) and painkillers (opioids or tramadol) which may work better for you and let you stay awake..

    ^^^^^^^^^^^

    xxx - now my question:

    This is what I found out by looking at rlshelp.org while lookng at the stie to help

    Connie and me..Is this the most current infomation and is it even effective for

    anyone to go this suggested route? Any other ideas would be so helpful. Thank you. =)

  • I used to get very sleepy after taking my Requip at night. So much so that anyone with me at the time was aware that i had taken the drug. At the time I was getting some sleep so put up with the sleepiness (I didn't take it until about 10.00 p.m.). I also got acute nausea in the morning which was quite distressing. The sickness did get better. Eventually the 4mg stopped working altogether and I think I went into augmentation. However, as I have mentioned before, by default I came across the Requip XL (slow release). This has been my saving grace since June this year. I did have a week where my symptoms seemed to have returned with a vengeance but it has settled down again now. I do take the full 4mg around 9.00 p.m. but don't get the sleepiness when I have taken it. Probably because the standard Requip gives a massive dose all at once. Since taking this I have had no symptoms at all during the daytime or the evening which I used to get all the time anytime from 3.00 p.m. onwards. I would suggest to anyone struggling on the "standard" Requip to try this one. Not forced to work for everyone but the side effect really are much less. Worth a try before giving up on the Requip (Riprinirole) altogether. If and when my does stop working, then I will try Pramipexole. Hope this helps.

  • I used to take ropinirole 0.5mg 3 times/day. This stopped working but did cause the drowsiness reported elsewhere. I then changed to Raponer xl (extended release ropinirole) 2mg/ day. This fixed the drowsiness, but the effect seemed to wear off inside 24 hours. So with my doctor's agreement, I currently take the 2mg raponer about 7pm and "top-up" with 0.5 mg "normal" ropinirole about lunch-time. This currently works about 75% of the time & I have the occasional sleepless night, but the net result is favourable.

  • Thats different..I have not heard of topping up in the middle of a time released dose.

    What a simple idea and if it works, excellent-0..thanks for your advise. =)

You may also like...